U.S. doctors online nowAsk doctors free
A 18-year-old female asked:

i just started zoloft (sertraline) and my side effects are common but i want to stop taking it. how do i stop? i've only taken 3 doses (all three half of a pill)

2 doctor answers2 doctors weighed in
Dr. Kenneth Smith
Internal Medicine 32 years experience
Zoloft (sertraline): Need to discuss with prescibing physician obviously taking for a reason. If having a problem respect your physician and inform him of problems for both advice and alternative.
Dr. Tracey Marks
Psychiatry 25 years experience
Can probably stop: Generally medications need to be tapered off in order to avoid withdrawal. You should always check with your doctor about stopping your medication. That said - if you have only taken 3 half pills and if the pill was the smallest pill size, then you are at a good stopping point already. You've taken a very small dose for not very long and are unlikely to have trouble stopping.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

A 28-year-old member asked:

How quickly does Zoloft (sertraline) start to become effective?

4 doctor answers7 doctors weighed in
Dr. Barbara A Majeroni
Specializes in Family Medicine
4 to 6 weeks: Most antidepressants take several weeks to begin to build up in your system to a therapeutic level.
A 40-year-old member asked:

What are the common side effects of zoloft (sertraline)?

2 doctor answers8 doctors weighed in
Dr. Barbara A Majeroni
Specializes in Family Medicine
Nausea: Nausea is common, but usually subsides after a few weeks. Other common side effects are headache, insomnia, diarrhea or constipation dry mouth, ejaculatory dysfunction, sleepiness.
A 45-year-old member asked:

How can I stop taking zoloft (sertraline)? Im on 50mg have been using it for 9 months?

2 doctor answers5 doctors weighed in
Dr. David Finke
Obstetrics and Gynecology 15 years experience
Decrease dose.: Under the supervision of your physician, the best way is to cut the dose in half and do this gradually over a couple of weeks. Ask your doctor or pharmacist if it ok to cut the type of pill you are taking in half to get to 25mg for a couple of weeks. After that, you can stop it.
TX
A 22-year-old member asked:

Is Zoloft (sertraline) really safe to take? Am is it normal that things seem so intense while taking zoloft (sertraline)?

2 doctor answers8 doctors weighed in
Dr. Steven Reidbord
Psychiatry 36 years experience
Generally safe, but: Zoloft (sertraline) is used safely and successfully by millions of people. But all drugs have potential risks and side-effects. Things may seem "intense" because your depression is lifting (a good effect), or because the zoloft is agitating you or making you restless, which are common side-effects. Talk to your prescribing doctor to sort it out. "intensity" isn't required for it to work.
A 38-year-old member asked:

Can mixing Zoloft (sertraline) and pexeva be bad for u?

3 doctor answers10 doctors weighed in
Dr. Donald Hazlett
Psychiatry 54 years experience
It can be bad for U: They are both selective serotonergic reuptake inhibiters (ssri's). Taking them to gether raises the risk of a side effect called "serotonergic syndrome" which can be quite serious and require hospitalization. Pexeva is paroxetine, a medication for depression and an ssri. There is no added benefit giving zoloft (sertraline) and Pexeva (paxil) at the same time, only increased side effect risks.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Dec 7, 2012

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.